Thanks for your response. I can see how this is the case since my symptoms occur when I am around animals, cats in particular, not necessarily with dogs. I take Toprol ER 50mg and Calan HCL 240mg. I was hoping to find some OTC allergy medication to take for the few times I have these symtpoms.
I understand your situation ,but you see,the drug Calan HCl that you are taking for hypertension is a calcium channel blocker(Verapamil).Antihistaminics are the mainstay of treatment for allergic rhinitis but moderate interactions have been reported between verapamil and antihistaminics.( http://science.jrank.org/pages/430/Antihistamines-Interactions.html).There is no interaction reported between Toprol ER and antihistaminics however sedating antihistaminics should not be taken along with this drug also as it also causes drowsiness.
I would suggest that you consult your physician regarding the choice of antihypertensives.Also try to avoid cats as far as possible.You can however consult an allergict regarding allergy shots.
Hope it helps.Take care and pls do keep me posted on how you are doing.Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.